MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143110
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During left total knee arthroplasty with robotic assist, while placing the first guidance drill pin, the tip of the pin broke off into the tibial canal.The surgeon documented the break occurred due to the pt's bone quality.Th surgeon elected to retain the small fragment as the risks of removal far outweighed the risks of retention.Fda safety report id# (b)(4).
 
Event or Problem Description
During left total knee arthroplasty with robotic assist, while placing the first guidance drill pin, the tip of the pin broke off into the tibial canal.The surgeon documented the break occurred due to the pt's bone quality.Th surgeon elected to retain the small fragment as the risks of removal far outweighed the risks of retention.Fda safety report id# (b) (4).
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections d.3, g.1, g.4, g.7, h.2, h.3, h.6, h.10 and h.11 based on the results of investigation.Reported event : during left total knee arthroplasty with robotic assist, while placing the first guidance drill pin, the tip of the pin broke off into the tibial canal.The surgeon documented the break occurred due to the pt's bone quality.Th surgeon elected to retain the small fragment as the risks of removal far outweighed the risks of retention.Fda safety report id# (b) (4).Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review: review of the device history records indicate 439 devices were manufactured and accepted into final stock on 02/21/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143110, l/n w62601-2 shows no additional complaints related to the failure in this investigation.Conclusions: the alleged failure mode could not be confirmed as the product was not available for inspection.No additional investigation or specific actions are required.¿ corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an ncs and capas associated with the product and failure mode reported in this event.This is nc 1470754 and capa 1480798.H3 other text : product was not available for evaluation.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8603037
Report Number3005985723-2019-00358
Device Sequence Number2948108
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143110
Device Lot NumberW62601-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;